Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Given nizoral cream for ringworm infection. Reddish spots spreading. Will UV help in curing Pityriasis Rosea?

I think I have Pityriasis Rosea, Doc has given me Nizoral Cream for Tinea/Ringworm, on day 3 of using now and no improvement, red spots still getting larger and spreading. My symptoms are also more consistent with Pityriasis as I started with one 'Herald' Spot and a few days later more spots started to appear. Also my partner has not caught tinea from me and he has been in skin to skin contact with me umpteen times since we first seen the rash. I want to know if UV will help me if it is PR? I am getting married soon and I understand it can take months for PR to go by itself! I have changed my diet to virtually sugar free and I am eating very clean. I haven't really itched much since I have had the rash and I think this may be down to good diet and using soap free shower gel and have good hygiene anyway. Any advice/guidance would be MASSIVELY appreciated. Also would like to know the potential cause? I have been under a fair of stress in recent months...
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hello Laura,
Welcome to Healthcare Magic
The diagnosis that you made yourself might be true because that is how Pityriasis Rosea progress. When it is a herald patch stage , i e when only a single lesion is present even the best of the best doctors might mistake it for tinea, but once daughter patches start we can easily diagnose it. Moreover lack of response to ketoconazole is against tinea. I would recommend you go back to the dermatologist for a review for confirmation.
Pityriasis Rosea is usually self limiting. It will usually clear in 4 to 6 weeks. If it is not itchy or giving you any trouble you can just leave it alone. Usual cause is an infection, might be a mild viral fever which occurs 1-2 weeks prior to onset of herald patch. Sometimes it might be due to certain medications.Diet, soap, stress etc usually does not play a role but you may continue the good routine.
Hope this helped
Take care
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor